Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 42, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 29, 2005, 10:45 PM CDT for 5 counties in Tennessee. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2005, 10:45 PM CDT (03:45 UTC)
- Expired
- Aug 30, 2005, 5:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Chester County, TN, Decatur County, TN, Haywood County, TN, Henderson County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 116 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 300350
FFWMEG
TNC023-039-075-077-113-301000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1045 PM CDT MON AUG 29 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DECATUR COUNTY IN TENNESSEE
CHESTER COUNTY IN SOUTHWEST TENNESSEE
HAYWOOD COUNTY IN SOUTHWEST TENNESSEE
HENDERSON COUNTY IN SOUTHWEST TENNESSEE
MADISON COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 500 AM CDT TUESDAY AUGUST 29TH...
* AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN MOVING OVER THE WARNED AREA. RAINFALL
TOTALS OF THREE TO FIVE INCHES...WITH ISOLATED HIGHER AMOUNTS. THESE
HEAVY RAINFALL TOTALS WILL RESULT IN FLOODING IN LOW LYING AND FLOOD
PRONE AREAS IN THE WARNED AREA. THE BEST ADVICE FOR TONIGHT IS TO
REMAIN IN A PLACE OF SAFETY UNTIL THE STORM PASSES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILDERSVILLE...SUGAR TREE...SPRING CREEK...SARDIS...REAGAN...
PARSONS...NUTBUSH...MIFFLIN...MERCER...MASSEYVILLE...LEXINGTON...
JEANETTE...JACKSON...JACKS CREEK...HOLLY GROVE...HILLVILLE...
HENDERSON...FORKED DEER...FAIRVIEW...DECATURVILLE...DARDEN...
BROWNSVILLE...BLUE GOOSE...BEMIS...BELLE EAGLE...BATH SPRINGS...
BARGERTON AND ADAIR.
.A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED
ROADWAYS.
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. TURN AROUND, DONT DROWN
.TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3583 8818 3582 8824 3583 8800 3540 8799
3539 8854 3529 8873 3543 8885 3540 8952
3578 8941 3570 8905 3579 8891
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 8:09 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 29, 8:09 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
809 PM CDT MON AUG 29 2005
...DISCUSSION...
...INLAND TROPICAL STORM WARNING AND FLOOD WATCH REMAIN IN EFFECT
UNTIL 1 PM TUESDAY...
...REMNANTS OF HURRICANE KATRINA WILL MOVE NORTH THROUGH NORTHEAST
MISSISSIPPI AND INTO WEST TENNESSEE NEAR THE TENNESSEE RIVER
TONIGHT...
STRONG WINDS CONTINUE TO MOVE INTO NORTH MISSISSIPPI AND WEST
TENNESSEE ASSOCIATED WITH KATRINA. WIND GUSTS OF OVER 50 MPH ARE
BEING REPORTED FROM COLUMBUS AND TUPELO. OTHER WINDS ACROSS WEST
TENNESSEE HAVE PRODUCED SOME DAMAGE AS FAR WEST AS TIPTON COUNTY.
THE INLAND TROPICAL STORM WARNING HAS BEEN EXPANDED WESTWARD TO THE
MISSISSIPPI RIVER AND INCLUDE TIPTON...HAYWOOD AND MADISON COUNTIES.
HEAVY RAIN AND FLOODING WILL OCCUR ACROSS PARTS OF NORTHEASTERN
MISSISSIPPI AND WESTERN TENNESSEE.
&&
.MEG WATCHES/WARNINGS/ADVISORIES
AR...WIND ADVISORY 7 PM TONIGHT TO 1 PM TUESDAY ALL COUNTIES.
MO...WIND ADVISORY 7 PM TONIGHT TO 1 PM TUESDAY ALL COUNTIES.
MS...FLOOD WATCH 7 PM TONIGHT TO 1 PM TUESDAY ALL COUNTIES.
INLAND TROPICAL STORM WARNING 7 PM TONIGHT TO 1 PM TUESDAY
FOR ALL OF NORTH MISSISSIPPI.
TN...FLOOD WATCH 7 PM TONIGHT TO 1 PM TUESDAY ALL COUNTIES.
INLAND TROPICAL STORM WARNING 7 PM TONIGHT TO 1 PM TUESDAY
FOR TNZ053>055-088-049-050-052-090>092.
WIND ADVISORY SAME TIME PERIOD EVERYWHERE ELSE.
ACHazardous weather outlook, Aug 29, 8:50 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 850 PM CDT MON AUG 29 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-301000- ALCORN MS-BENTON MS-CALHOUN MS-CARROLL TN-CHESTER TN-CHICKASAW MS- CLAY AR-COAHOMA MS-CRAIGHEAD AR-CRITTENDEN AR-CROCKETT TN-CROSS AR- DE SOTO MS-DECATUR TN-DUNKLIN MO-DYER TN-FAYETTE TN-GIBSON TN- GREENE AR-HARDEMAN TN-HARDIN TN-HAYWOOD TN-HENDERSON TN-HENRY TN- ITAWAMBA MS-LAFAYETTE MS-LAKE TN-LAUDERDALE TN-LAWRENCE AR-LEE MS- LEE AR-MADISON TN-MARSHALL MS-MCNAIRY TN-MISSISSIPPI AR-MONROE MS- OBION TN-PANOLA MS-PEMISCOT MO-PHILLIPS AR-POINSETT AR-PONTOTOC MS- PRENTISS MS-QUITMAN MS-RANDOLPH AR-SHELBY TN-ST. FRANCIS AR- TALLAHATCHIE MS-TATE MS-TIPPAH MS-TIPTON TN-TISHOMINGO MS-TUNICA MS- UNION MS-WEAKLEY TN-YALOBUSHA MS- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BALDWYN...BARTLETT... BATESVILLE...BAY...BLACK ROCK...BLYTHEVILLE...BOLIVAR...BONO... BOONEVILLE...BROOKLAND...BROWNSVILLE...CAMPBELL...CARAWAY... CARUTHERSVILLE...CHARLESTON...CLARKSDALE...COLLIERVILLE...CORINTH... CORNING...COVINGTON...DYERSBURG...EARLE...ELAINE...FORREST CITY... FULTON...GERMANTOWN...GOSNELL...HARRISBURG...HAYTI...HELENA... HENDERSON...HERNANDO...HOLLY SPRINGS...HORN LAKE...HOUSTON...HOXIE... HUGHES...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...JONESBORO... KEISER...KENNETT...LAKE CITY...LEACHVILLE...LEPANTO...LEXINGTON... LUXORA...MADISON...MALDEN...MANILA...MARIANNA...MARION... MARKED TREE...MARMADUKE...MARTIN...MARVELL...MCKENZIE...MILAN... MILLINGTON...MONETTE...NETTLETON...NEW ALBANY...OKOLONA... OLIVE BRANCH...OSCEOLA...OXFORD...PALESTINE...PARAGOULD...PARIS... PARKIN...PIGGOTT...POCAHONTAS...PONTOTOC...RECTOR...RIPLEY... SAVANNAH...SELMER...SENATH...SENATOBIA...SOUTHAVEN...STEELE... TRENTON...TRUMANN...TUPELO...TURRELL...TYRONZA...UNION CITY... VERONA...WALNUT RIDGE...WATER VALLEY...WEST HELENA...WEST MEMPHIS... WILSON AND WYNNE 850 PM CDT MON AUG 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... DANGEROUS HURRICANE KATRINA WILL CONTINUE TO MOVE NORTHWARD THROUGH NORTHEAST MISSISSIPPI OVERNIGHT. TROPICAL STORM FORCE WINDS WILL BE POSSIBLE ACROSS NORTH MISSISSIPPI AND SOUTHERN PORTIONS OF WEST TENNESSEE TONIGHT INTO TUESDAY MORNING. AN INLAND TROPICAL STORM WARNING IS IN EFFECT THROUGH 1 PM TUESDAY...EAST OF THE MISSISSIPPI RIVER AND SOUTH OF A LINE FROM COVINGTON TENNESSEE TO LEXINGTON TENNESSEE. A WIND ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE AREA DURING THE SAME TIME PERIOD. HEAVY RAINFALL WILL LIKELY PRODUCE FLOODING ACROSS NORTH MISSISSIPPI AND PARTS OF WEST TENNESSEE. A FLOOD WATCH IS IN EFFECT THROUGH 1 PM TUESDAY AFTERNOON. THREE TO SIX INCHES OF RAIN ARE FORECAST TO OCCUR IN THE WATCH AREA. .DAYS TWO THROUGH SEVEN... THE REMNANTS OF KATRINA WILL MOVE OUT OF THE MIDSOUTH BY EARLY AFTERNOON ON TUESDAY. THE FLOOD WATCH...WIND ADVISORY...AND INLAND TROPICAL STORM WARNINGS WILL EXPIRE AT 1 PM TUESDAY. AFTER TUESDAY...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. FOR DETAILED AND UPDATED INFORMATION...PLEASE REFER TO THE STATEMENTS...WATCHES AND WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TONIGHT FOR IMPACTS ASSOCIATED WITH KATRINA.
In the hours before
Local storm report, Aug 29, 6:46 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
646 PM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TROPICAL STORM TUPELO 34.26N 88.73W
08/29/2005 LEE MS TRAINED SPOTTER
STRONG WINDS HAVE KNOCKED DOWN LARGE TREES AND POWERLINES
ACROSS THE CITY OF TUPELO.
&&
JLHLocal storm report, Aug 29, 7:26 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
726 PM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TROPICAL STORM 3 W COVINGTON 35.57N 89.70W
08/29/2005 TIPTON TN TRAINED SPOTTER
STRONG WINDS ESTIMATED BETWEEN 50-60 MPH TORE THE FRONT
PORCH OFF OF A HOUSE...BROKE WINDOWS ON A CAMPER
TRAILER...AND RIPPED A SATELLITE TELEVISION DISH FROM THE
ROOF OF THE HOUSE.
&&
JLHLocal storm report, Aug 29, 7:36 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
736 PM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TROPICAL STORM TUPELO 34.26N 88.73W
08/29/2005 LEE MS TRAINED SPOTTER
STRONG WINDS HAVE KNOCKED DOWN LARGE TREES AND POWERLINES
ACROSS THE CITY OF TUPELO.
0615 PM TROPICAL STORM 3 W COVINGTON 35.57N 89.70W
08/29/2005 TIPTON TN TRAINED SPOTTER
STRONG WINDS ESTIMATED BETWEEN 50-60 MPH TORE THE FRONT
PORCH OFF OF A HOUSE...BROKE WINDOWS ON A CAMPER
TRAILER...AND RIPPED A SATELLITE TELEVISION DISH FROM THE
ROOF OF THE HOUSE.
0710 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TREES REPORTED DOWN ALONG LONGEST STREET IN THE CITY OF
OXFORD.
&&
JLHLocal storm report, Aug 29, 9:47 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
947 PM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TROPICAL STORM TUPELO 34.26N 88.73W
08/29/2005 LEE MS TRAINED SPOTTER
STRONG WINDS HAVE KNOCKED DOWN LARGE TREES AND POWERLINES
ACROSS THE CITY OF TUPELO.
0615 PM TROPICAL STORM 3 W COVINGTON 35.57N 89.70W
08/29/2005 TIPTON TN TRAINED SPOTTER
STRONG WINDS ESTIMATED BETWEEN 50-60 MPH TORE THE FRONT
PORCH OFF OF A HOUSE...BROKE WINDOWS ON A CAMPER
TRAILER...AND RIPPED A SATELLITE TELEVISION DISH FROM THE
ROOF OF THE HOUSE.
0710 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TREES REPORTED DOWN ALONG LONGEST STREET IN THE CITY OF
OXFORD.
0720 PM TROPICAL STORM HARMONTOWN 34.53N 89.65W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TREES DOWN ON COUNTY ROAD 500 NEAR HARMONTOWN.
0730 PM TROPICAL STORM TISHOMINGO 34.64N 88.23W
08/29/2005 TISHOMINGO MS EMERGENCY MNGR
TREES AND POWERLINES DOWN COUNTYWIDE.
0730 PM TROPICAL STORM 3 S OXFORD 34.32N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TREE DOWN ON CAR ALONG SOUTH LAMAR STREET IN OXFORD.
0730 PM TROPICAL STORM AMORY 33.99N 88.48W
08/29/2005 MONROE MS TRAINED SPOTTER
TREES AND POWERLINES REPORTED DOWN COUNTYWIDE.
0730 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH.
0750 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED TREES DOWN ALONG HIGHWAY
30 IN LAFAYETTE COUNTY.
0750 PM TROPICAL STORM NEW ALBANY 34.49N 89.02W
08/29/2005 UNION MS TRAINED SPOTTER
TREES REPORTED DOWN ACROSS THE CITY OF NEW ALBANY AND
TREES AND POWERLINES HAVE BEEN REPORTED DOWNED
COUNTYWIDE.
0755 PM TROPICAL STORM 3 E THAXTON 34.31N 89.12W
08/29/2005 PONTOTOC MS TRAINED SPOTTER
TREES REPORTED DOWN IN THE HURRICANE COMMUNITY EASTWARD
TO THAXTON.
0800 PM TROPICAL STORM HOUSTON 33.90N 89.00W
08/29/2005 CHICKASAW MS LAW ENFORCEMENT
TREES REPORTED DOWN ON SEVERAL MOBILE HOMES IN HOUSTON.
TREES DOWN COUNTYWIDE ACROSS CHICKASAW COUNTY.
0800 PM TROPICAL STORM TREMONT 34.23N 88.25W
08/29/2005 ITAWAMBA MS LAW ENFORCEMENT
TELEPHONE POLE DOWN IN TREMONT. TREES AND POWERLINES
REPORTED DOWN COUNTYWIDE.
0800 PM TROPICAL STORM TUPELO 34.26N 88.73W
08/29/2005 LEE MS LAW ENFORCEMENT
TREES...POWERLINES...AND POWERPOLES REPORTED DOWN
COUNTYWIDE.
0805 PM TROPICAL STORM 3 S OXFORD 34.32N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
TREES REPORTED DOWN ALONG SOUTH LAMAR STREET JUST SOUTH
OF OXFORD.
0840 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS TRAINED SPOTTER
ELECTRICAL TRANSFORMER DOWN ON HOUSE IN THE COLLEGE HILL
HEIGHTS COMMUNITY ALONG COUNTY ROAD 102.
0900 PM FLASH FLOOD BOLIVAR 35.26N 89.00W
08/29/2005 HARDEMAN TN TRAINED SPOTTER
WATER REPORTED OUT OF BANKS ALONG SMALL RIVER BEDS
BETWEEN BOLIVAR AND HORNSBY.
0905 PM TROPICAL STORM JACKSON 35.63N 88.83W
08/29/2005 MADISON TN EMERGENCY MNGR
TREES DOWN ON POWERLINES ALONG LINDEN AND LAMBUTH AVENUE.
POWER ALSO REPORTED OUT IN THE JACKSON AREA.
0910 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS FIRE DEPT/RESCUE
TREES DOWN ON COUNTY ROAD 328.
0930 PM TROPICAL STORM OXFORD 34.36N 89.53W
08/29/2005 LAFAYETTE MS AMATEUR RADIO
POWERLINES DOWN ALONG OLD TAYLOR ROAD...COUNTY ROAD 303.
&&
JRAThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:19 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman, Hardin, McNairy, Shelby | 4 hr |
| Aug 30, 12:05 AM CDT | Flash Flood Warning | MEG | Fayette, Hardeman, Hardin, McNairy, Shelby | 115 min |
| Aug 30, 1:59 AM CDT | Flash Flood Warning | MEG | Lauderdale, Shelby, Tipton | 3 hr |
| Aug 30, 2:03 AM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Dyer, Gibson, Henry, Lake and 2 more | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.